Back to Ask the Diabetes Team Ask the Diabetes Team

From America On-Line:

I have had type 1 diabetes for 44 years and use an insulin pump. During the last year, I have developed cavities at my insertion sites. My endocrinologist says she has never seen or heard of anything like this. Can you help?


We have seen more of this lately with those who have used insulin pumps for a number of years. I do not think they are too bothered by them, since the indentations are not big, but we are unsure if the insulin is being absorbed as it should be. We certainly suggest alternating sites of the infusion sets, even trying the legs or buttocks. If the abdomen is used, be sure there is plenty of room between sites.


[Editor's comment: The problem you are experiencing is called lipoatrophy. It is benign, not uncommon, and should eventually resolve by avoiding these areas. SS]

DTQ- 20010122095133
Original posting 1 Feb 2001
Posted to Insulin Pumps


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.